Question 19 1 out of 1 points A 6 month old child has developed skin irritation

Question 19 1 out of 1 points a 6 month old child has

This preview shows page 6 - 8 out of 12 pages.

Question 19 1 out of 1 points A 6-month-old child has developed skin irritation due to an allergic reaction. He has been prescribed a topical skin ointment. The nurse will consider which of the following before administering the drug? Response Feedback : Compared to adult skin, infants' skin exhibits greater permeability. This can result in increased absorption, which may result in adverse effects that usually do not occur in the adult patient. The nurse must consider this fact before administering skin ointment. Infants have greater, not lesser, body surface area. Greater body surface area plus increased permeability results in increased absorption of topical agents. Infants tend to have a higher concentration of water in their bodies than do adults. Question 20 1 out of 1 points A 15-year-old boy who has been taking dextroamphetamine for the treatment of ADHD has been experiencing a depressed mood and a sense of hopelessness. He confides in the school nurse that he has begun taking his stepfather's antidepressant to improve his mood. After immediately phoning the boy's stepfather, the nurse learns that the drug in question is phenelzine (Nardil), a monoamine oxidase inhibitor (MAOI). The nurse should recognize that this combination of drugs creates a serious risk of what health problem? Response Feedback : Because of its pressor effects, dextroamphetamine is contraindicated during the first 14 days after discontinuing monoamine oxidase inhibitor (MAOI) therapy, because MAOI therapy itself may predispose the patient toward elevated blood pressure. Therefore, this 14-day washout period for MAOIs must be observed to prevent hypertensive crisis. This particular combination of drugs does not
Image of page 6
constitute a risk for a dysrhythmias, kidney damage, or electrolyte imbalances. Question 21 1 out of 1 points A nurse who provides care on a pediatric medicine unit has conducted a medication reconciliation of a recently-admitted patient. In light of the fact that the child takes methylphenidate (Ritalin), the nurse is justified in considering a history of what health problem? Response Feedback: Methylphenidate is clinically used to treat ADHD and narcolepsy. The drug is not indicated in the treatment of obesity, respiratory depression, or anxiety. Question 22 1 out of 1 points A nurse is having difficulty administering a bitter drug to a 5-year-old child. The nurse should Response Feedback : Children can be offered a flavored ice pop or ice chips prior to administering the drug to help numb the taste buds and promote cooperation to take a foul-tasting drug. Most 5-year-old children cannot swallow pills, and only certain pills can be crushed and dissolved in small amounts of liquid or soft food, such as applesauce, gelatin, or ice cream, to mask the flavor of the drug. Medication should never be forced on a child; it increases the risk of aspiration.
Image of page 7
Image of page 8

You've reached the end of your free preview.

Want to read all 12 pages?

  • Left Quote Icon

    Student Picture

  • Left Quote Icon

    Student Picture

  • Left Quote Icon

    Student Picture

Stuck? We have tutors online 24/7 who can help you get unstuck.
A+ icon
Ask Expert Tutors You can ask You can ask You can ask (will expire )
Answers in as fast as 15 minutes